MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT,DRILL

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT,DRILL
Catalog Number 03.010.100
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for right humeral diaphyseal fracture.During the distal screw insertion, the drill bit was dull, and it took a time to perform drilling.The surgery was completed successfully.The patient condition is stable.This complaint involves one (1) device.This report is for (1) 3.2mm three-fluted radiolucent drill bit/needle point/ 145mm.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9 h3, h4, h6: part 03.010.100, lot u373800: date of manufacture: january 29, 2021.A manufacturing-related potential cause was not suspected, therefore, no manufacturing record evaluation is required.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the drill bit was found to have the cutting edges of the tip worn out and nicks are visible.A dimensional inspection for the drill bit was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces as mentioned in the event description.The current and manufactured to drawings were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the drill bit would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13154426
Report Number8030965-2022-00040
Device Sequence Number17180487
Product Code HTW
UDI-Device Identifier07611819775374
UDI-Public(01)07611819775374
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.100
Device Lot NumberU373800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: DISTAL HUMERUS
Patient SexUnknown